| Catalog Number |
SBC92122UG |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/11/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure to treat an ischemic stroke, cereglide 92 innerglide 9 122 cm catheter system (sbc92122ug / 31495978) was used.Two successful passes were made with the device.The surgeon did not notice the damage until trying to place the device into the guide sheath for a third pass.The cereglide was noticed to be kinked.The procedure was reported as successfully completed without any negative patient impact.Two photos of the complaint device were included in the file.The photos will be reviewed by the product analysis team.On 15-may-2025, additional information was received.Per the information, the patient is a 62-year-old female.The information indicated that there was an undue delay in the procedure, ¿when attempting to place the cereglide 92 for a third pass, it was unable to advance into the rhv, they had to get another catheter off the shelf to continue with the procedure.Adding time to the case.¿ the procedure was an adapt (direct aspiration first pass technique) targeting the left m1 segment of the middle cerebral artery (mca).The information also indicated that the vessel was tortuous at the internal carotid artery (ica) at the cavernous and supraclinoid segments.The device was not snaked.The cereglide 92 was advanced over the innerglide 9 and wire.There was no break in the material integrity at the site of the defect.There was no negative impact to the patient and no prolonged hospitalization.Based on the additional information received on 15-may-2025, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿serious injury.¿.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, gender, weight, race, and ethnicity were not provided.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the photos included in the complaint.The review is documented below.[photo review]: two photos were included in the complaint.In the photos, a kink can be observed at the distal tip of the catheter, approximately at 2.0cm.The distal tip mesh can be observed to be slightly stretched and compressed.Residues of dried blood can be observed on the shaft of the device.Dried saline residues are observed at the distal end of the catheter.The reported issue that the cereglide catheter was kinked is confirmed based on the photos.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.A review of manufacturing documentation associated with this lot: (31495978) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Catheter kinking / damage during clinical use is a known and common occurrence and is typically related to anatomy, technique, skill, and vessel tortuosity.The instructions for use cautions users to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.If the operator encounters kinking or damage during use, they are clinically trained to immediately discontinue manipulations and remove the product.Therefore, the potential for patient injury/death occurring as a result of kinking or bend type damage is remote.There are clinical and procedural factors, including vessel characteristics (i.E., tortuous vessel), device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.There were no reports of resulting patient injury; however, another device had to be retrieved from the shelf to continue to procedure, adding to the procedure time.The treating physician considered the procedural delay to be clinically significant.The severity is unknown.Based on the treating physician¿s assessment, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2025.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile cereglide 92 innerglide 9 122 cm catheter system was received contained in the decontamination pouch.Visual inspection was performed.As observed in the photos included in the complaint, a kink was found at the distal segment of the catheter at 29cm.A compressed area of 1.50cm was found at this point.Residues of dried blood and saline solution were observed on the shaft of the device.The reported issue of the catheter being kinked can be confirmed based on the conditions observed during visual analysis.As there were no manufacturing defects identified, the failure mode experienced may have been the result of other factors, either isolated or in combination, such as interaction with other accessory devices, anatomical conditions or other clinical factors experienced during the procedure.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (31495978) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.In addition, devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.It should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following precaution: ¿ do not use a device that has been damaged in any way; replace with a new cereglide 92 catheter system.A damaged device may cause complications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.